Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 2, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Feb 8, 2013, 10:55 AM MST for Cheyenne County, Kit Carson County, Colorado; 8 counties in Kansas. It took effect at Feb 8, 2013, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2013, 10:55 AM MST (17:55 UTC)
- In effect from
- Feb 8, 2013, 11:00 AM MST
- Expired
- Feb 8, 2013, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 27 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3510 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617 WWUS73 KGLD 081755 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1055 AM MST FRI FEB 8 2013 ...STRONG SOUTH WINDS THROUGH THE REST OF THE DAY... .SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED THROUGH THE REST OF THE DAY. BLOWING DUST IS ALSO EXPECTED AT TIMES. WIND GUSTS WILL SUBSIDE SHORTLY AFTER DARK BUT SUSTAINED WINDS AROUND 20 MPH WILL CONTINUE. COZ091-092-KSZ001-002-013-014-027-028-041-042-090000- /O.NEW.KGLD.WI.Y.0002.130208T1800Z-130209T0000Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE- LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...GOODLAND...COLBY...SHARON SPRINGS... OAKLEY...TRIBUNE...LEOTI 1055 AM MST FRI FEB 8 2013 /1155 AM CST FRI FEB 8 2013/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. * PEAK WINDS...GUSTS AS HIGH AS 50 MPH ARE EXPECTED. * TIMING/DURATION...NOW THROUGH 5 PM MST (6 PM CST). * OTHER IMPACTS...BLOWING DUST AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
2 follow-up statements
323 WWUS73 KGLD 082345 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 445 PM MST FRI FEB 8 2013 COZ091-092-KSZ001-002-013-014-027-028-041-042-090200- /O.EXT.KGLD.WI.Y.0002.000000T0000Z-130209T0200Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE- LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...GOODLAND...COLBY...SHARON SPRINGS... OAKLEY...TRIBUNE...LEOTI 445 PM MST FRI FEB 8 2013 /545 PM CST FRI FEB 8 2013/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING... * PEAK WINDS...GUSTS AS HIGH AS 50 MPH ARE EXPECTED. * TIMING/DURATION...NOW THROUGH 7 PM MST (8 PM CST). * OTHER IMPACTS...BLOWING DUST AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
172 WWUS73 KGLD 090157 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 657 PM MST FRI FEB 8 2013 COZ091-092-KSZ001-002-013-014-027-028-041-042-090300- /O.EXP.KGLD.WI.Y.0002.000000T0000Z-130209T0200Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE- LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...GOODLAND...COLBY...SHARON SPRINGS... OAKLEY...TRIBUNE...LEOTI 657 PM MST FRI FEB 8 2013 /757 PM CST FRI FEB 8 2013/ ...WIND ADVISORY WILL EXPIRE AT 7 PM MST /8 PM CST/ THIS EVENING... WINDS HAVE DIMINISHED ACROSS THE AREA...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Feb 8, 10:05 AM MST, 50 minutes earlier.
Area forecast discussion, Feb 8, 10:05 AM MST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1005 AM MST FRI FEB 8 2013 .SHORT TERM...(TODAY THROUGH SUNDAY NIGHT) ISSUED AT 325 AM MST FRI FEB 8 2013 SHORT TERM FORECAST CONCERNS ARE WIND RELATED THE NEXT FEW DAYS. SOUTH WINDS WILL INCREASE WITH THE PRESSURE GRADIENT TODAY AS LOW PRESSURE DEEPENS OVER THE CENTRAL ROCKIES AND THE SURFACE HIGH MOVES FURTHER EAST OVER THE PLAINS STATES. DO NOT CURRENTLY EXPECT WIND SPEEDS TO REACH ADVISORY CRITERIA...BUT AREAS OF BLOWING DUST ARE POSSIBLE GIVEN THE PERSISTENT WARM AND DRY CONDITIONS AND LOW RH VALUES THIS AFTERNOON. LOWEST RH VALUES IN THE MID 20S ARE EXPECTED THIS AFTERNOON...WHICH IS OUTSIDE OF RED FLAG CRITERIA. SOUTH WINDS CONTINUE BUT SLACKEN SOMEWHAT OVERNIGHT. WINDS INCREASE AGAIN DURING THE AFTERNOON HOURS ON SATURDAY AS THE SURFACE LOW PRESSURE CENTER CONTINUES TO DEEPEN OVER EASTERN COLORADO. WINDS BEGIN TO TURN SOUTHWEST AHEAD OF THE COLD FRONT DUE THROUGH THE AREA SATURDAY NIGHT. SPEEDS ARE STILL JUST SHORT OF ADVISORY CRITERIA AND RH VALUES ARE SOMEWHAT HIGHER...SO NO HIGHLIGHTS NEEDED. THE WITH LOW BEGINNING TO MOVE ACROSS THE FORECAST AREA...THUNDERSTORMS ARE POSSIBLE MAINLY IN THE AFTERNOON AND EVENING HOURS AHEAD OF THE LOW EAST OF WHAT APPEARS TO BE A DRYLINE. THERE IS THE POSSIBILITY OF A DRY SLOT MOVING INTO THE REGION...BUT PLACEMENT OF THE LOW CENTER AS TROUGH AXIS MOVES ACROSS THE CENTRAL AND SOUTHERN HIGH PLAINS REGION IS STILL UNCERTAIN. MODEL CONSENSUS HAS THE UPPER LOW TRACKING THROUGH NORTHEAST COLORADO AND INTO CENTRAL NEBRASKA SATURDAY NIGHT WITH THE SURFACE LOW MOVING SQUARELY THROUGH THE FORECAST AREA. EXPECT MAIN AREAS OF PRECIPITATION TO BE RAIN WITH A FEW THUNDERSTORMS ACROSS THE FAR EAST WITH RAIN TURNING TO SNOW ELSEWHERE WITH MAIN SNOWFALL ACCUMULATIONS ACROSS THE FAR NORTH TIER OF THE FORECAST AREA. WITH BREEZY CONDITIONS BECOMING WINDY AS WINDS TURN NORTHWEST AND COLD AIR MOVES INTO THE AREA ON THE BACK SIDE OF THE LOW CENTER DURING THE DAY ON SUNDAY AS THE LOW BEGINS TO LIFT NORTHEAST...EXPECT AREAS OF BLOWING SNOW WITH ACCUMULATIONS OF 1-3 INCHES ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA. EXPECT SNOW TO END BY SUNDAY EVENING WITH COLDER TEMPERATURES SUNDAY NIGHT. .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 325 AM MST FRI FEB 8 2013 BROAD TROUGH REMAINS IN PLACE OVER CENTRAL US MONDAY TRANSITIONING EASTWARD BY WED NIGHT...WITH H5 RIDGE REBUILDING OVER WESTERN. PATTERN WILL KEEP DRY/SUBSIDENT AIRMASS IN PLACE OVER CWA...WITH LARGE SCALE FORCING SOUTH AND NORTH OF OUR AREA. BY WED NIGHT/THU A SHORTWAVE TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS WHICH WITH ITS ASSOCIATED COLD FRONT DROPPING SOUTH OVER OUR CWA. WITH DRY AIRMASS STILL IN PLACE AT TIME OF FROPA AND BEST LARGE SCALE ASCENT NORTH OF OUR CWA I AM WE SHOULD REMAIN DRY...SUPPORTED BY ECMWF/GFS WHICH BOTH KEEP PRECIP OUTSIDE OF OUR CWA. TEMPERATURES THROUGH TUE NIGHT SHOULD REMAIN SEASONABLY COOL WITH TROUGH IN PLACE...WITH TEMPS MODERATING WED TO NEAR 50F WITH LEE TROUGH REDEVELOPING AND H5 RIDGE BUILDING TOWARDS CENTRAL COLORADO. THERE IS LESS CERTAINTY REGARDING TEMPS THU WITH GFS/ECMWF VARYING RUN-RUN REGARDING FROPA TIMING THU MORNING OR LATE THU AFTERNOON. USING A BLEND WEIGHTED TOWARDS ECMWF I HAVE SEASONAL TEMPS RETURNING THU IN THE UPPER 30S TO MID 40S (NORTH TO SOUTH). FRONTAL TIMING COULD IMPACT THIS 5-10F WARMER OR COLDER. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1005 AM MST FRI FEB 8 2013 FOR KGLD AND KMCK VFR THROUGH THE PERIOD. SOUTH WINDS GUSTING 33-38KTS WILL CONTINUE THROUGH THE REST OF THE DAY WITH SUSTAINED WINDS AROUND 20KTS AT KGLD TONIGHT...LESS AT KMCK. SOUTH WINDS GUSTING 28-35KTS WILL RETURN TO BOTH TERMINALS DURING THE LATE MORNING SATURDAY AND CONTINUE THROUGH THE DAY. BAND OF CIRRUS WILL MOVE ACROSS THE AREA TODAY WITH GENERALLY CLEAR CONDITIONS EXPECTED THROUGH THE REST OF THE TAF PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...DR AVIATION...99
Hazardous weather outlook, Feb 8, 5:02 AM MST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 502 AM MST FRI FEB 8 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 502 AM MST FRI FEB 8 2013 /602 AM CST FRI FEB 8 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WITH THE PERSISTENT WARM AND DRY CONDITIONS ACROSS THE REGION...GUSTY SOUTH WINDS OF 20 TO 30 MPH MAY PRODUCE AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY SOUTH WINDS WILL RETURN ON SATURDAY AHEAD OF A COLD FRONT THAT MOVES THROUGH THE FORECAST AREA SATURDAY NIGHT AND EARLY SUNDAY MORNING. SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE LOW PRESSURE SYSTEM WITH LIGHT RAIN CHANGING OVER TO LIGHT SNOW SATURDAY NIGHT AND EARLY SUNDAY. GUSTY NORTHWEST WINDS ARE EXPECTED ON SUNDAY AS THE LOW PRESSURE SYSTEM TRANSITIONS THE FORECAST AREA. WITH GUSTY WINDS AND LIGHT SNOW...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES ARE POSSIBLE. SNOWFALL AMOUNTS OF 1 TO 3 INCHES ACROSS THE KANSAS AND NEBRASKA BORDER REGION AND FAR NORTHEAST COLORADO ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Wind Advisories in Kansas, 2013Wind Advisories in Colorado, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.